MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; DJO EMPOWR KNEETM, PRESS FIT BP MINUS, 5L  

ENCORE MEDICAL L.P. DJO SURGICAL; DJO EMPOWR KNEETM, PRESS FIT BP MINUS, 5L  
Catalog Number 353-03-105
Medical Device Problem Codes Failure to Osseointegrate (1863); Device Dislodged or Dislocated (2923); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inflammation (1932); Implant Pain (4561)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient experienced persistent pain at the tibial site.A bone scan demonstrated signs of irritation and inflammation, and tibial component loosening or lack of bony ingrowth was suspected.
 
Additional Manufacturer Narrative
See d4 expiration date, h4, h6 and h11.The agent reported "(patient had persistent pain at tibia, bone scan exhibited irritation/inflammation, suspected tibial loosening or lack of ingrowth.)".The previous surgery and the surgery detailed in this event occurred 1 year and 2 months apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for review.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #353-03-105, djo empowr kneetm, press fit bp minus, 5l which documents that out of 20 parts lot 1 part was rejected during flow bench verification operation.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.The root cause of this complaint was a revision surgery due to pain, inflammation and loosening.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities.

Brand Name
DJO SURGICAL
Common Device Name
DJO EMPOWR KNEETM, PRESS FIT BP MINUS, 5L  
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key23410555
Report Number1644408-2025-01620
Device Sequence Number21103369
Product Code MBH
UDI-Device Identifier00190446230236
UDI-Public00190446230236
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number353-03-105
Device Lot Number210W1060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
341-10-705 LOT CODE 065T1107A.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale